Texas, 2016

Wildfire in Texas, December 25, 2016

December 25, 2016 · NWS AMA · 1 event in 1 county or zone

The Rudolph wildfire began 1549CST about seven miles northwest of White Deer Texas in Carson county. The wildfire started just west of County Road U and north of County Road 20.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Rudolph wildfire began 1549CST about seven miles northwest of White Deer Texas in Carson county. The wildfire started just west of County Road U and north of County Road 20. The wildfire consumed approximately five hundred acres and was caused by faulty oil field equipment. There were no reports of homes or other structures which were threatened or destroyed by the wildfire and there were also no reports of injuries or fatalities. The wildfire was contained around 2000CST and there were a total of four fire departments or other fire agencies that responded to the wildfire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 25, 3:46 PM CST, 3 minutes earlier.

Area forecast discussion, Dec 25, 3:46 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
346 PM CST Sun Dec 25 2016

.DISCUSSION...

Noteworthy items for the forecast really only include the short term.
Beyond tonight its a quiet pattern weather-wise and not too much to
speak of in detail. A High Wind warning and Red Flag warning will
remain in effect until 6 pm CST.

The surface low pressure system that developed in eastern Colorado
this morning has pushed northeast into the northern plains. A
boundary did come through with only a slight change in temperature
with that airmass before rebounding. The wind speeds were the real
story and will continue through tonight. Speeds will decrease
through the night but it will still be breezy overnight, but it will
be a nice relief from the 60+ wind gusts we have experienced today
across the panhandles.

The remainder of the forecast is dry and impacts weather-wise are
minimal going forward. Towards the end of next week we have a chance
at some precipitation but the models have not been consistent with
these chances. Opted to leave the 20% PoPs in for Sunday as this
seems the best chance for precipitation going forward. Those chances
could linger through Sunday night as well. Otherwise, quiet pattern
for us in the extended.

Guerrero

&&

.AMA Watches/Warnings/Advisories...
TX...High Wind Warning until 6 PM CST this evening for the following
     zones: Dallam...Deaf Smith...Hansford...Hartley...
     Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
     Potter...Randall...Roberts...Sherman.

     Red Flag Warning until 6 PM CST this evening for the following
     zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
     Smith...Donley...Gray...Hansford...Hartley...Hemphill...
     Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
     Potter...Randall...Roberts...Sherman...Wheeler.

     Wind Advisory until 6 PM CST this evening for the following
     zones: Armstrong...Carson...Donley...Gray...Hemphill...
     Wheeler.

OK...High Wind Warning until 6 PM CST this evening for the following
     zones: Beaver...Cimarron...Texas.

     Red Flag Warning until 6 PM CST this evening for the following
     zones: Beaver...Cimarron...Texas.

&&
Hazardous weather outlook, Dec 25, 3:48 AM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
348 AM CST SUN DEC 25 2016

OKZ001>003-TXZ001>020-252215-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
348 AM CST SUN DEC 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH STRONG WINDS
BEING THE PRIMARY HAZARD HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME. THESE STORMS WILL CLEAR THE PANHANDLES BEFORE NOON.

VERY STRONG WINDS ARE EXPECTED ACROSS THE PANHANDLES TODAY. A HIGH
WIND WARNING IS IN EFFECT FOR THE MAJORITY OF THE COMBINED PANHANDLES
WITH A WIND ADVISORY FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON DUE TO
VERY STRONG WINDS AND LOW HUMIDITY. PATCHY BLOWING DUST WILL ALSO BE
POSSIBLE WHICH COULD RESULT IN REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON.

14

In the hours before

Local storm report, Dec 25, 2:16 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
216 PM CST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     NON-TSTM WND GST 5 SE KENTON             36.83N 102.88W
12/25/2016  M61 MPH          CIMARRON           OK   MESONET

&&

EVENT NUMBER AMA1600736

JMG
Local storm report, Dec 25, 2:17 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
217 PM CST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     NON-TSTM WND GST 2 E GOODWELL            36.60N 101.60W
12/25/2016  M64 MPH          TEXAS              OK   MESONET

&&

EVENT NUMBER AMA1600738

JMG
Local storm report, Dec 25, 2:20 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
220 PM CST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     NON-TSTM WND GST 3 W DUMAS               35.86N 102.01W
12/25/2016  M58 MPH          MOORE              TX   AWOS

&&

EVENT NUMBER AMA1600739

JMG
Local storm report, Dec 25, 2:49 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
249 PM CST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     NON-TSTM WND GST 3 SSE BOISE CITY        36.69N 102.50W
12/25/2016  M64 MPH          CIMARRON           OK   MESONET

&&

EVENT NUMBER AMA1600740

JMG
Local storm report, Dec 25, 2:50 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     NON-TSTM WND GST 1 W HOOKER              36.86N 101.23W
12/25/2016  M64 MPH          TEXAS              OK   MESONET

&&

EVENT NUMBER AMA1600741

JMG
Local storm report, Dec 25, 2:51 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
251 PM CST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     NON-TSTM WND GST 2 E GOODWELL            36.60N 101.60W
12/25/2016  M67 MPH          TEXAS              OK   MESONET

&&

EVENT NUMBER AMA1600742

JMG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Carson

When
December 25, 3:49 PM CST to 8:00 PM CST
Where
Carson forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, December 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 673096.